MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L95MM STERILE

ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L95MM STERILE
Model Number CHIMAERA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
Received information stating that after a month from application, a chimaera lag screw sliding backed out from the nail.A revision surgery was necessary to replace the implant.The patient is well.
 
Event or Problem Description
Received information stating that after a month from application, a chimaera lag screw sliding backed out from the nail.A revision procedure was necessary to replace the implant.As per reporter, patient is well.
 
Additional Manufacturer Narrative
Technical analysis the returned devices have been sent back for further investigation.In addition to the lag screw sliding, the nail has also been returned.During the investigation it was identified that the lag barrel of the lag screw has several superficial marks on the central area; however, the wings and teeth were intact and showed minimal signs of use.It was identified that the lag barrel and the inner screw were found to be completely detached.It was not possible to perform the functional check as the screw is deformed.Analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications.A review of the cases was conducted, confirming that no similar complaints have been recorded in the past 24 months.Therefore, no trend has been identified for this type of failure, and no corrective action was issued.This can be considered as an isolated event.Conclusions as per product design, once the screw teeth engage with the nail, the wings of the screw are deployed, generating a radial pressure.In the reported event, it cannot be ruled out that the wings were only partially deployed.The surface of the wings showed no advancement and no signs of contact or interaction with the nail hole.Even though root cause cannot be confirmed, based on the findings this may be attributable to external factors, rather than being device related.

Brand Name
CHIMAERA HFS LAG SCREW SLIDING L95MM STERILE
Common Device Name
CHIMAERA HFS LAG SCREW SLIDING L95MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key22901926
Report Number9680825-2025-00032
Device Sequence Number9089117
Product Code HSB
UDI-Device Identifier18054242514756
UDI-Public18054242514756
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number99-T93795
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale